The Lupus Forum banner

1 - 6 of 6 Posts

·
Registered
Joined
·
41 Posts
Discussion Starter #1
Hi Ladies,:blush:
Just looking for some advice. I have recently started on Metho, I take 10mg once a week and also folic acid tablets. I have done a little research on this medication and I think I have scared the jeebies out of my self.
There seems to be so many side effects I am hoping the amount I am taking will not effect me in this way. This is my second week on it and I have quite a sore mouth and very tired, but mostly it is ok at the moment.
What am I to expect? My rhuemy put me on this mainly due to my DLE running wild and the Dermy also mentioned somewhere in there about Vasculitis. You know doctors, I think they all speak in different languages.
My rhuemy thinks the plaquenil isn't helping me very well at the moment, so this is why she has started me on the methotrexate. I now take both.

How long does it take before any side effects start to show, if I get any at all, which I am praying I won't. Also my doctor was very specific about when to take the folic acid, defineatly not on the same day as the metho.
Why is this?
I thought everyone here will help me understand more than the docs

Quite confused

Denise:sad:
 

·
Registered
Joined
·
2,404 Posts
Hello,

I am on Metho. I take 17.5 mgms. It has helped me a lot. I think I started on 10mgms. I did have symptoms each week for a day or so after I took it. That lasted (gradually getting less) for the first three months. I also found it upset my digestion so I would need to be near a loo. My hair suffered but is perfectly okay now. I would say to you. don't be afraid of side effects, many of us have coped successfully with them and you seem to be doing really well. I have been on it for nearly five years. Also remember you need regular blood tests, do keep to them it is important.
x Lola
 

·
Registered
Joined
·
4,968 Posts
Chloe,

I have never been on meth so I do not have any words of wisdom here but I have a couple of friends with MS that take it and it has proven to be very helpful for them.

As far as the side effects they experience.....next to none. They have all had great success with this drug.

Good luck and let us know how you get along.:wink2:
 

·
Registered
Joined
·
360 Posts
I think most, if not all of us have been scared silly when we read about all the awful things MTX can do. But thousands and thousands of people have used it successfully and with no problems for many, many years. I was on it for 16 months, first 20 mg. then when that wasn't working, .8 ml. of the injections which worked very well. Unfortunately I started getting face blisters and have now started Imuran instead, which I hope will work as well.

BTW, it can take several months for the MTX to "kick in" so don't worry if it doesn't seem to be working at first.

RDs have different opinions on when to take folic acid. Some say take it every day, others say to skip the day you take the MTX. Apparently no one really has the definitive answer. If you have problems, you can be given a stronger folic acid, Leucovorin, instead.

As for those more serious side effects, they're not very common at all and the blood work will keep on top of any issues that come up. I have to admit, I was afraid of being on MTX long term, but again, many people stay on it for years with no problems at all.
 

·
Registered
Joined
·
86 Posts
metho

I started metho a month ago am up to 12.5 the only things i get so far is lots of hair loss and upset tummy, a little tired.Nothing really bad. So im gonna keep taking it for now working toward 25mg. I personally think its worth the risk. Good Luck
 

·
Registered
Joined
·
376 Posts
I am just coming off MXT now, but I took it for over a year. I had a lot of nausea at first, but the doctor gave me a prescription for this. Or I would take gravol. Better yet, was ginger gravol because it doesn't make you sleepy. I had some increased hair loss, but I didn't go bald or anything like that. In fact, I was the only one that noticed because I have very thick hair. The side effects didn't last a long time. I believe after 1 or 2 months my body adjusted and I had no side effects whatsoever and I was taking the maximum dose (25 mg.) At the end, I was taking injections instead of pills; still no side effects.

MXT worked very well for me for a long time. I suffer from serositis (inflammation of the lining of the heart, lung and abdomen). I vividly remember waking up 3 or 4 days after my first dose and I could feel my left lung. First time since I had been diagnosed (8 or 9 months prior). It was my miracle drug. Unfortunately, I guess my Lupus has progressed and it's not working as well anymore. So, I'm in the process of switching to imuran which is supposed to be better on organ issues. MXT is known more for helping out joint pain.

When I did a review of different medications, I thought MXT was the best choice. I still feel that way. Prednisone is toxic for me, but a lot of people can take it with little side effects. My sister for one; she took it for 35 years no problem. I've had major problems from it.

I really hope this works for you. As I said, MXT was my miracle drug and I hope it is the same for you.

Nutty
 
1 - 6 of 6 Posts
Top